Alert archive / Wisconsin / Marine Weather Statements in 2006

Marine Weather Statement 21, NWS Green Bay, WI

June 24, 2006

NWS Green Bay, WI issued this marine weather statement at Jun 24, 2006, 4:03 PM CDT. It was in force for 47 min.

The area

The outline as issued.

The facts

Issued
Jun 24, 2006, 4:03 PM CDT (21:03 UTC)
Expired
Jun 24, 2006, 4:50 PM CDT
In force
47 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

The radar

The Green Bay radar (KGRB), 22 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS73 KGRB 242105
MWSGRB

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CDT SAT JUN 24 2006

LMZ522-242230-
/O.NEW.KGRB.MA.S.0021.060624T2103Z-060624T2150Z/
403 PM CDT SAT JUN 24 2006

...STRONG THUNDERSTORMS APPROACHING THE SOUTHERN BAY OF GREEN 
BAY...

AT 402 PM...DOPPLER RADAR INDICATED THUNDERSTORMS...PRODUCING STRONG
WINDS TO 35 KNOTS OVER LONG TAIL POINT LIGHT...MOVING SOUTHEAST AT
20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR...
 GREEN BAY HARBOR ENTRANCE LIGHT AT 410 PM... 

THIS STORM WILL LIKELY PRODUCE STRONG GUSTY WINDS UP TO 35 KNOTS...
AND COULD POSE A SERIOUS HAZARD FOR BOATERS. A SPECIAL MARINE WARNING
MAY EVENTUALLY BE BECOME NECESSARY IF THIS STORM INTENSIFIES. 
BOATERS SHOULD CONSIDER HEADING FOR SHORE BEFORE THE STORM ARRIVES.

LAT...LON 4474 8798 4458 8810 4453 8798 4473 8771

$$

KALLAS

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this marine weather statement went out at Jun 24, 3:30 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 24, 3:30 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT SAT JUN 24 2006

.DISCUSSION...WIDESPREAD CONVECTION ACRS THE AREA...SOME OF THE STORMS
SVR. TSRA WL CONT INTO TNGT...BUT SHOULD DIMINISH. WENT WITH LIKELY POPS
OVER THE SE PART OF THE FCST AREA SUN AS SHOULD SEE PCPN IN NE QUAD OF
CLOSING UPR LOW. COMBO OF CLDS...PCPN...AND WINDS OFF THE LAKE WL KEEP
TEMPS DOWN.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 24, 12:15 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT SAT JUN 24 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251715-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED...BUT ISOLATED STORMS WITH HAIL UP TO ONE INCH AND WIND
GUSTS TO 60 MPH ARE POSSIBLE OVER CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY
INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-564-251715-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1215 PM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE
STRONGER THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...BUT
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN TUESDAY
INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

AUSTIN
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 24, 1:45 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
145 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             WESTON                  44.90N 89.57W
06/24/2006  E0.75 INCH       MARATHON           WI   TRAINED SPOTTER

            HAIL UP TO 3/4 INCH AND EXTREMEMLY HEAVY RAINFALL.

&&

JKL
Local storm report, Jun 24, 2:13 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
213 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
06/24/2006  M52 MPH          MARATHON           WI   ASOS

            ASOS MEASURED 45 KTS/52 MPH FROM 360 DEG.

&&

JKL
Local storm report, Jun 24, 2:39 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND GST     MARSHFIELD              44.66N 90.16W
06/24/2006  M47.00 MPH       WOOD               WI   ASOS

            ASOS MEASURED 41 KTS/47 MPH FROM 290 DEG.

&&

JKL
Local storm report, Jun 24, 3:06 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
306 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             8 NNE LAC DU FLAMBEAU   46.07N 89.82W
06/24/2006  E0.50 INCH       VILAS              WI   EMERGENCY MNGR

&&

JKL
Local storm report, Jun 24, 3:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FUNNEL CLOUD     CUSTER                  44.50N 89.41W
06/24/2006                   PORTAGE            WI   AMATEUR RADIO

            BRIEF FUNNEL FORMED UNDER ROTATING WALL CLOUD.

&&

JKL
Local storm report, Jun 24, 3:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     10 N STEVENS POINT      44.65N 89.56W
06/24/2006                   PORTAGE            WI   BROADCAST MEDIA

            TREES DOWN ACROSS ROAD.

&&

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:43 PM CDTSevere Thunderstorm WarningGRBLanglade47 min
Jun 24, 1:17 PM CDTSevere Thunderstorm WarningGRBMarathon43 min
Jun 24, 1:46 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto44 min
Jun 24, 2:21 PM CDTSevere Thunderstorm WarningGRBShawano39 min
Jun 24, 2:48 PM CDTSevere Thunderstorm WarningGRBPortage, Wood57 min
Jun 24, 3:12 PM CDTSevere Thunderstorm WarningGRBMarathon48 min
Jun 24, 3:26 PM CDTMarine Weather StatementGRB94 min
Jun 24, 5:17 PM CDTTornado WarningGRBCalumet28 min
Jun 24, 6:01 PM CDTMarine Weather StatementGRB89 min
Jun 24, 6:30 PM CDTMarine Weather StatementGRB60 min

Nearby

Marine Weather Statements in Wisconsin, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.